Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 35, NWS Lake Charles, LA

October 16, 2006Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 8:28 AM CDT for Vernon Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2006, 8:28 AM CDT (13:28 UTC)
Expired
Oct 16, 2006, 9:00 AM CDT
In force
32 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 16, 5:58 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2542 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 560 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2542 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
560 m²/s²
0-3 km storm-relative helicity
719 m²/s²
Significant tornado parameter
11.5
Supercell composite
47.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 161328
TORLCH
LAC115-161400-
/O.NEW.KLCH.TO.W.0035.061016T1328Z-061016T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CDT MON OCT 16 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 900 AM CDT

* AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EVANS...
  MOVING NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   BURR FERRY BY 835 AM CDT
   PICKERING BY 840 AM CDT
   LEESVILLE AND NEW LLANO BY 845 AM CDT
   ANACOCO BY 850 AM CDT
   SLAGLE BY 855 AM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3113 9350 3090 9354 3101 9326 3122 9307
      3134 9336 3124 9349

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:42 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Oct 16, 3:42 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT MON OCT 16 2006

.DISCUSSION...VERY BUSY HERE TONIGHT AND AFD WILL BE BRIEF.
WIDESPREAD RAINS AND EMBEDDED THUNDERSTORMS ALONG AND SOUTH OF
NORTHWARD RETREATING WARM FRONT. BOUNDARY CURRENTLY MOVING INTO NORTH
LOUISIANA. SEEING A FEW SPIN UPS WITH CONVECTION OVER THE NEAR COASTAL
WATERS...BUT FORTUNATELY FEATURES HAVE BEEN SHOWING A RAPID
DISSIPATION UPON MOVING ONSHORE. WIDESPREAD RAINS EXPECTED TO
CONTINUE TODAY AS REGION REMAINS IN A MOIST SOUTH SOUTHWESTERLY
FLOW...WITH CONTINUED SHORTWAVE ENERGY MOVING ACROSS THE AREA
AHEAD OF MAIN MID/UPPER TROF ADVANCING THROUGH COLORADO/NEW
MEXICO.

EXTREME TROPICAL MOISTURE IN PLACE COMBINED WITH IMPULSES COMING
THROUGH REQUIRES A CONTINUATION OF FLASH FLOOD WATCH. HPC
SUGGESTING AN ADDITIONAL 3 TO 5 INCHES OVER MUCH OF THE AREA.
COASTAL FLOOD WARNING...LAKE WIND ADVISORY AND SMALL CRAFT
ADVISORY WILL ALSO BE CONTINUED AS PRESSURE GRADIENT REMAINS TIGHT
AND WINDS STRONG BOTH OVER THE NEAR COASTAL WATERS AND INLAND.

TORNADO WATCH IN EFFECT THROUGH 7 AM FOR OUR SOUTHERN ZONES AND
COASTAL WATERS OUT 20 MILES. KINEMATICS GOOD FOR ADDITIONAL SEVERE
DEVELOPMENT TODAY BUT WILL BE LIMITED BY THERMODYNAMICS.

RAIN CHANCES DIMINISHING OVERNIGHT AS AFOREMENTIONED UPPER TROF
ADVANCES EAST ACROSS THE REGION AND SHARPLY DRIER AIR FILTERS IN.

&&

.AVIATION...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED
INTO TONIGHT MAINTAINING LOW CEILINGS AND LIMITED VISIBILITY.

&&

.MARINE...A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE NORTHWSET
GULF TODAY AS A TIGHT PRESSURE GRADIENT WILL MAINTAIN A STRONG
SOUTHERLY FLOW. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  80  74  89  66 / 100  70  10  10
KBPT  80  73  89  66 / 100  70  10  10
KAEX  77  68  89  64 / 100  70  10  10
KLFT  81  74  89  66 / 100  90  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
     ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
     ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
     MARTIN...VERMILION...AND VERNON.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
     ST. MARY...AND VERMILION.

TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
     JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

     TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM.

&&

MARCOTTE
Hazardous weather outlook, Oct 16, 4:36 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT MON OCT 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-170945-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT MON OCT 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER
DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL
COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC
THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN
CHANCES THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

In the hours before

Local storm report, Oct 16, 7:27 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TORNADO          LUMBERTON               30.26N 94.20W
10/16/2006                   HARDIN             TX   BROADCAST MEDIA

            POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
            NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
            REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.

&&

SHAMBURGER
Local storm report, Oct 16, 7:33 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TORNADO          CHINA                   30.05N 94.34W
10/16/2006                   JEFFERSON          TX   LAW ENFORCEMENT

            TORNADO DESTROYED MOBILE HOMES. TIME APPROXIMATE.
            REPORTED BY JEFFERSON COUNTY SHERIFF OFFICE.

&&

SHAMBURGER
Local storm report, Oct 16, 7:43 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 AM CDT MON OCT 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TORNADO          GRAND CHENIER           29.77N 92.97W
10/16/2006                   CAMERON            LA   LAW ENFORCEMENT

            TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
            CAMERON PARISH SHERIFF OFFICE.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:40 PM CDTSpecial Marine WarningLCH65 min
Oct 15, 9:03 PM CDTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more26 hr
Oct 15, 9:38 PM CDTSpecial Marine WarningLCH67 min
Oct 15, 11:13 PM CDTSpecial Marine WarningLCH62 min
Oct 15, 11:42 PM CDTSpecial Marine WarningLCH63 min
Oct 16, 12:19 AM CDTSpecial Marine WarningLCH56 min
Oct 16, 1:07 AM CDTSpecial Marine WarningLCH53 min
Oct 16, 1:44 AM CDTSpecial Marine WarningLCH61 min
Oct 16, 2:15 AM CDTSpecial Marine WarningLCH60 min
Oct 16, 2:46 AM CDTTornado WarningLCHCameron29 min
Oct 16, 3:00 AM CDTTornado WarningLCHVermilion30 min
Oct 16, 3:25 AM CDTSpecial Marine WarningLCH65 min
Oct 16, 3:36 AM CDTTornado WarningLCHCameron24 min
Oct 16, 3:58 AM CDTTornado WarningLCHCameron32 min
Oct 16, 4:32 AM CDTTornado WarningLCHCameron28 min
Oct 16, 4:51 AM CDTTornado WarningLCHJefferson Davis24 min
Oct 16, 7:49 AM CDTTornado WarningLCHAcadia41 min
Oct 16, 7:50 AM CDTTornado WarningLCHBeauregard, Vernon40 min
Oct 16, 8:20 AM CDTTornado WarningLCHAcadia, Vermilion25 min
Oct 16, 8:48 AM CDTTornado WarningLCHAcadia27 min
Oct 16, 8:58 AM CDTTornado WarningLCHVernon32 min
Oct 16, 9:19 AM CDTTornado WarningLCHAvoyelles41 min
Oct 16, 9:30 AM CDTTornado WarningLCHVernon30 min
Oct 16, 9:57 AM CDTTornado WarningLCHBeauregard33 min
Oct 16, 10:27 AM CDTTornado WarningLCHVernon48 min
Oct 16, 11:31 AM CDTTornado WarningLCHRapides29 min
Oct 16, 1:03 PM CDTFlash Flood WarningLCHVernon3 hr
Oct 16, 6:12 PM CDTSevere Thunderstorm WarningLCHBeauregard63 min
Oct 16, 6:53 PM CDTSpecial Marine WarningLCH67 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.